Alert archive / Vermont / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 6, NWS Burlington, VT

May 29, 2012Caledonia County, Orange County, Washington County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at May 29, 2012, 1:12 AM EDT for Caledonia County, Orange County, Washington County, Vermont. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 1:12 AM EDT (05:12 UTC)
Expired
May 29, 2012, 2:15 AM EDT
In force
63 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Caledonia County, VT, Orange County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 97 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 1:20 AM EDTTSTM WND DMGEast Brookfield, VTTREES DOWN ON ROUTE 65. REPORTED BY TOWN HIGHWAY DEPT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 5.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WUUS51 KBTV 290512
SVRBTV
VTC005-017-023-290615-
/O.NEW.KBTV.SV.W.0006.120529T0512Z-120529T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
112 AM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CALEDONIA COUNTY IN NORTHEAST VERMONT...
  ORANGE COUNTY IN CENTRAL VERMONT...
  SOUTH CENTRAL WASHINGTON COUNTY IN CENTRAL VERMONT...

* UNTIL 215 AM EDT.

* AT 106 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR EAST
  BROOKFIELD...MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WAITS RIVER...EAST ORANGE...CORINTH...TOPSHAM...NEWBURY...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4402 7207 4400 7210 4395 7209 4394 7211
      4392 7211 4390 7214 4393 7261 4413 7261
      4420 7206 4413 7203 4411 7205 4409 7202
TIME...MOT...LOC 0512Z 267DEG 43KT 4404 7247

$$

LAHIFF
2 follow-up statements
466 
WWUS51 KBTV 290534
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
134 AM EDT TUE MAY 29 2012

VTC005-017-023-290615-
/O.CON.KBTV.SV.W.0006.000000T0000Z-120529T0615Z/
CALEDONIA VT-ORANGE VT-WASHINGTON VT-
134 AM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR SOUTH CENTRAL WASHINGTON...EASTERN ORANGE AND SOUTH CENTRAL
CALEDONIA COUNTIES...

AT 130 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SOUTH
WASHINGTON...MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WEST CORINTH...CORINTH CENTER...CORINTH...EAST CORINTH...BRADFORD
  CENTER...BRADFORD...SOUTH NEWBURY...WEST NEWBURY...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4402 7207 4400 7210 4395 7209 4394 7211
      4392 7211 4390 7214 4393 7254 4414 7250
      4420 7206 4413 7203 4411 7205 4409 7202
TIME...MOT...LOC 0534Z 269DEG 18KT 4403 7235

$$

LAHIFF
400 
WWUS51 KBTV 290607
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
207 AM EDT TUE MAY 29 2012

VTC005-017-023-290618-
/O.EXP.KBTV.SV.W.0006.000000T0000Z-120529T0615Z/
CALEDONIA VT-ORANGE VT-WASHINGTON VT-
207 AM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON...
EASTERN ORANGE AND SOUTH CENTRAL CALEDONIA COUNTIES WILL EXPIRE AT
215 AM EDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4402 7207 4400 7210 4395 7209 4394 7211
      4392 7211 4390 7214 4393 7254 4414 7250
      4420 7206 4413 7203 4411 7205 4409 7202
TIME...MOT...LOC 0608Z 269DEG 18KT 4403 7211

$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:59 AM EDT, 13 minutes earlier.

Area forecast discussion, May 29, 12:59 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1259 AM EDT TUE MAY 29 2012

.SYNOPSIS...
A FRONTAL BOUNDARY DRAPED ALONG THE INTERNATIONAL BORDER WILL
BECOME A FOCUS FOR SHOWERS AND EMBEDDED THUNDERSTORMS OVERNIGHT
TONIGHT. DEVELOPING SOUTH WINDS AND INCREASING MOISTURE WILL KEEP
TEMPERATURES MILD OVERNIGHT...WITH LOWS GENERALLY IN THE LOW TO
MID 60S. ON TUESDAY...THE FRONTAL BOUNDARY SHIFTS NORTHWARD INTO
QUEBEC. AN APPROACHING UPPER DISTURBANCE FROM THE WEST WILL
INTERACT WITH THE INCREASINGLY MOIST AND UNSTABLE CONDITIONS OVER
THE NORTH COUNTRY TUESDAY AFTERNOON. THIS WILL RESULT IN
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY FOR TUESDAY AFTERNOON
AND EVENING. SOME STORMS ARE EXPECTED TO BECOME SEVERE...WITH
LOCALIZED DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. A COLD
FRONT PUSHES EAST OF THE REGION FOR WEDNESDAY WITH COOLER AND
DRIER CONDITIONS EXPECTED. A FEW SPRINKLES OR SHOWERS ARE
POSSIBLE WEDNESDAY...MAINLY ACROSS THE HIGHER TERRAIN.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
AS OF 1022 PM EDT MONDAY...UPPER LEVEL RIDGE AXIS OVER THE REGION
THIS EVENING IS PROVIDING THE AREA WITH GENERALLY DRY WEATHER.
QUASI-STATIONARY WARM FRONT LIES ACROSS THE REGION...GENERALLY
FROM NEAR OGDENSBURG TO BURLINGTON TO SAINT JOHNSBURY. THE FRONT
HAS BEEN FLUCTUATING THE PAST COUPLE OF HOURS AND HAS ACTUALLY
SAGGED SLIGHTLY SOUTHWARD IN THE SAINT LAWRENCE AND CHAMPLAIN
VALLEYS. TEMPERATURES REMAIN IN THE UPPER 70S WITH DEW POINTS
WELL INTO THE 60S SOUTH OF THIS FRONT AND THIS HAS LED TO SOME
CONTINUED INSTABILITY ACROSS SOUTHERN VERMONT AND PARTS OF
NORTHERN NEW YORK WITH SURFACE CAPE VALUES FROM 500-1000 J/KG.
ALSO OF NOTE THE MOST UNSTABLE CAPE IS CLOSE TO 2000 J/KG OVER
NORTHERN NEW YORK. HOWEVER VERY LITTLE IN THE WAY OF ANY SHOWER OR
THUNDERSTORM ACTIVITY HAS BEEN OBSERVED DUE TO LACK OF ANY
SIGNIFICANT FORCING. THIS TREND WILL CONTINUE FOR AT LEAST THE
FIRST HALF OF TONIGHT WITH ONLY A SLIGHT CHANCE FOR A FEW ISOLATED
SHOWERS OR THUNDERSTORMS. TRICKIER SITUATION FOR LATE TONIGHT. MAY
SEE A DEVELOPING CONVECTIVE SYSTEM MAKE ITS WAY INTO NORTHERN NEW YORK AND
NORTHERN VERMONT FROM THE UPPER GREAT LAKES. BEST TIME FRAME FOR
ANY SHOWER OR THUNDERSTORM ACTIVITY ASSOCIATED WITH THIS LOOKS TO
BE BETWEEN 07Z AND 12Z. HOWEVER STRENGTH AND TRACK OF CONVECTIVE
SYSTEM IS UNCERTAIN AT THIS TIME. ANY ACTIVITY THAT DOES DEVELOP
IS NOT EXPECTED TO BECOME SEVERE BUT WILL LIKELY STILL HAVE CAPE
VALUES OF 500-1000 ACROSS NORTHERN NEW YORK...K-INDICES RISING TO
30-40...AND SHOWALTER VALUES OF AROUND -2 TO -3...SO THE THREAT
FOR THUNDERSTORMS IS THERE.

OTHERWISE...PARTLY TO MOSTLY CLOUDY SKIES AND INCREASING MOISTURE
AND SOUTHERLY FLOW WILL PREVENT TEMPERATURES FROM FALLING ALL THAT
MUCH...GENERALLY INTO THE 60S WITH A FEW 50S IN THE NORTHEAST
KINGDOM WHERE THE WARM FRONT HAS YET TO PASS.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 350 PM EDT MONDAY..POTENTIAL FOR SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND LARGE HAIL ACROSS THE NORTH COUNTRY TUESDAY
AFTERNOON AND EVENING.

A WIDESPREAD SVR WX THREAT TUESDAY AS WARM SECTOR MOVES INTO NRN
NY AND VERMONT AND WARM FRONT SHIFTS INTO QUEBEC. SHOULD BE VERY
WARM WITH 850MB THERMAL RIDGE IN PLACE WITH 850MB TEMPS TO +16C
TO +17C. SHOULD SUPPORT HIGHS IN THE LOW TO MID 80S. WITH
DEWPOINTS IN THE LOW-MID 60S...LOOKING AT MODERATE CAPE VALUES
1500-2500 J/KG. THE ELEVATED MIXED LAYER LARGELY PROGRESSES OFF
TO THE EAST...SO SOME LESSENING OF MID-LEVEL LAPSE RATES EXPECTED
BUT THERMODYNAMIC PROFILES OTHERWISE SUFFICIENT FOR SEVERE
WEATHER POTENTIAL. SWLY SFC-6KM SHEAR OF 40-45 KTS WILL SUPPORT
ORGANIZED STRONG TO SEVERE THUNDERSTORMS IN THE AFTN AND EVENING
HOURS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AREA
REMAINS IN SPC DAY2 SLGT RISK. HWO HAS BEEN UPDATED TO CONVEY
CONVECTIVE THREATS.

COLD FRONT SHIFTS EWD ACROSS THE REGION TUESDAY NIGHT WITH
SHOWERS/TSTMS LESSENING IN COVERAGE AND INTENSITY AND MOVING EWD
ACROSS VERMONT AND THEN OUT OF THE REGION AFTER MIDNIGHT. LOWS
TUESDAY NIGHT NEAR 60 ACROSS VERMONT AND MAINLY LOW-MID 50S
ACROSS NRN NY.

WEDNESDAY TRENDS DRIER WITH WLY 850MB FLOW. SECONDARY COLD FRONT
DURING THE AFTN MAY BRING ISOLD -SHRA...MAINLY TO THE NRN MTNS.
OTHERWISE LESS HUMID WITH DEWPOINTS FALLING INTO THE UPR 40S
DURING THE AFTN HRS. HIGH TEMPS STILL GENERALLY IN THE MID-UPR
70S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 415 PM EDT MONDAY...HAVE CONTINUED WITH MENTION OF CHANCE
FOR SHOWERS THURSDAY...MAINLY DURING THE MORNING HOURS AS MID
LEVEL SHORTWAVE CONTINUES TO MOVE ACROSS OUR NORTHERN ZONES AND
THEN EAST OF THE REGION. SURFACE HIGH WILL BUILD INTO THE NORTH
COUNTRY FROM THE GREAT LAKES REGION FROM LATER THURSDAY THROUGH
FRIDAY. STILL LOTS OF DISCREPANCIES BETWEEN GFS AND ECMWF FOR
SYSTEM AT THE END OF THE WEEK...BIG TIMING DIFFERENCES. ECMWF
CONTINUES TO BE FASTER...BRINGING SHOWERS INTO OUR AREA FRIDAY
AFTERNOON WITH WARM FRONT. HAVE CONTINUED WITH MENTION OF RAIN
FOR FRIDAY NIGHT AND SATURDAY...AS BOTH MODELS SHOW BULK OF
PRECIP WILL COME THROUGH DURING THIS TIME. BOTH MODELS SHOW LOW
PRESSURE LIFTING NORTH AND AWAY FROM THE REGION SUNDAY THROUGH
MONDAY. SHOWERS MAY LINGER A LITTLE BIT INTO SUNDAY...BUT WIND
DOWN SUNDAY NIGHT. MONDAY SHOULD BE A MAINLY DRY DAY ALSO WITH
HIGH PRESSURE RIDGING INTO THE AREA BEHIND DEPARTING SYSTEM.
TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE
PERIOD.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
THROUGH 06Z WEDNESDAY...

***VARIABLE CONDS EXPECTED THROUGH THE PERIOD WITH STRONG TO
 SEVERE THUNDERSTORMS POSSIBLE ON TUESDAY AND ASSOCIATED TURBULENCE/HAIL***

FOR TONIGHT...GENERALLY VFR THOUGH WITH BRIEF REDUCTIONS IN
VISIBILITIES POSSIBLE THROUGH 12Z WITH SHOWER AND THUNDERSTORM
THREAT. STORMS COULD BE LOCALLY STRONG TO SEVERE WITH SOME HAIL.
DUE TO SCATTERED NATURE AND UNCERTAIN TIMING HAVE LEFT ONLY VCSH
IN FOR NOW. AFTER 12Z TUESDAY...INCREASING THREAT OF SCT/NUMEROUS
SHOWERS/STORMS WITH MVFR/BRIEF IFR CONDS AS COLD FRONT APPROACHES.
GOOD POSSIBILITY THAT STORMS WILL TREND STRONG TO LOCALLY SVR
AFTER 18Z WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY
THREAT. OUTSIDE STORMS...WINDS GENERALLY VRB AND LESS THAN 10 KTS
THROUGH 12Z...THEN TRENDING SOUTH/SOUTHWESTERLY AND GUSTY TO 25KT
THEREAFTER.

OUTLOOK 06Z WEDNESDAY THROUGH SATURDAY...

06Z WEDNESDAY THROUGH 12Z WEDNESDAY...LINGERING SHOWERS/STRONGER
STORMS TO END DURING THE EVENING WITH MVFR BRIEF IFR CONDS IN
HEAVIER CELLS. THEN PATCHY BR/FG AND LOCAL MVFR/IFR 06-12Z.

12Z WEDNESDAY THROUGH 12Z SATURDAY...MAINLY VFR CONDS EXPECTED.
COULD SEE WIDELY SCT/SCT SHOWERS WED/THU AFTERNOON WITH UPPER
TROUGH PASSG...BUT MOST TERMINALS SHOULD REMAIN MAINLY DRY. PATCHY
LATE NIGHT/EARLY MORNING BR/FG AND ASSOCIATED MVFR/IFR CONDS
POSSIBLE 06-12Z AT KMPV/KSLK.

12Z SATURDAY ONWARD...INCREASING CHCS FOR WIDESPREAD RAFL WITH
LOCALIZED MVFR CONDS POSSIBLE...ESP AT KMPV/KSLK/KMSS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...BANACOS
NEAR TERM...RJS/MUCCILLI
SHORT TERM...BANACOS
LONG TERM...NEILES
AVIATION...JMG/MUCCILLI
Hazardous weather outlook, May 28, 7:38 PM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
738 PM EDT MON MAY 28 2012

NYZ026>031-034-035-087-VTZ001>010-016>018-292345-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-
738 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TONIGHT.

AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE THIS EVENING WITH A
SOMEWHAT GREATER CHANCE FOR SHOWERS AND THUNDERSTORMS LATE
TONIGHT AND INTO EARLY TUESDAY MORNING. WHILE SEVERE WEATHER IS
NOT EXPECTED...ANY THUNDERSTORM OVERNIGHT WILL BE CAPABLE OF
PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A MOIST AND UNSTABLE AIR MASS OVER THE NORTH COUNTRY ON TUESDAY
WILL LEAD TO THE DEVELOPMENT OF STRONG TO SEVERE AFTERNOON AND
EVENING THUNDERSTORMS. STORMS ARE EXPECTED TO BE MORE WIDESPREAD
ON TUESDAY. THE POTENTIAL EXISTS FOR LOCALIZED DAMAGING
WINDS...LARGE HAIL...AND HEAVY DOWNPOURS. CLOUD TO GROUND
LIGHTNING WILL ALSO BE A THREAT. THOSE WITH OUTDOOR AFTERNOON AND
EVENING PLANS ON TUESDAY SHOULD KEEP AN EYE TO THE SKY AND MONITOR
THE LATEST FORECASTS AND POSSIBLE WARNINGS.

OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON TUESDAY.

VTZ011-012-019-292345-
WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
738 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

A FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING
AND OVERNIGHT BUT WIDESPREAD THUNDERSTORM ACTIVITY IS NOT
ANTICIPATED. ANY THUNDERSTORM DOES HAVE THE CAPABILITY OF
PRODUCING BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A MOIST AND UNSTABLE AIR MASS OVER THE NORTH COUNTRY ON TUESDAY
WILL LEAD TO THE DEVELOPMENT OF STRONG TO SEVERE AFTERNOON AND
EVENING THUNDERSTORMS. STORMS ARE EXPECTED TO BE MORE WIDESPREAD
ON TUESDAY. THE POTENTIAL EXISTS FOR LOCALIZED DAMAGING
WINDS...LARGE HAIL...AND HEAVY DOWNPOURS. CLOUD TO GROUND
LIGHTNING WILL ALSO BE A THREAT. THOSE WITH OUTDOOR AFTERNOON AND
EVENING PLANS ON TUESDAY SHOULD KEEP AN EYE TO THE SKY AND MONITOR
THE LATEST FORECASTS AND POSSIBLE WARNINGS.

OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON TUESDAY.

In the hours before

Special weather statement, May 28, 11:46 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1146 PM EDT MON MAY 28 2012

NYZ030-034-290445-
SOUTHERN FRANKLIN NY-WESTERN ESSEX NY-
1146 PM EDT MON MAY 28 2012

...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL ESSEX AND SOUTH
CENTRAL FRANKLIN COUNTIES...

AT 1142 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF LONG
LAKE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NEWCOMB...TAHAWUS...MOUNT MARCY...ST. HUBERTS...KEENE VALLEY...
UNDERWOOD...EXIT 30 I87...

LAT...LON 4394 7432 4397 7426 4411 7429 4411 7436
      4425 7358 4398 7352 4393 7432

LAHIFF
Special weather statement, May 29, 12:00 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1200 AM EDT TUE MAY 29 2012

VTZ010>012-018-019-290500-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WESTERN RUTLAND VT-
WINDSOR VT-
1200 AM EDT TUE MAY 29 2012

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN
RUTLAND...NORTHERN WINDSOR...SOUTHEASTERN ADDISON AND SOUTHERN ORANGE
COUNTIES...

AT 1154 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES WEST OF PITTSFIELD TO BRIDGEWATER...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ROCHESTER...GAYSVILLE...NORTH POMFRET...QUECHEE...RANDOLPH...EXIT 4
I89...EAST RANDOLPH...RANDOLPH CENTER...CHELSEA...NORTH TUNBRIDGE...
SOUTH VERSHIRE...POST MILLS...

LAT...LON 4351 7256 4384 7306 4408 7232 4394 7211
      4392 7211 4386 7218 4380 7218 4376 7220
      4370 7230 4359 7233

LAHIFF
Local storm report, May 29, 12:20 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1220 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             1 SSW GAYSVILLE         43.76N  72.71W
05/29/2012  E1.25 INCH       WINDSOR            VT   PUBLIC

&&

EVENT NUMBER BTV1200053

LAHIFF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:00 AM EDTSpecial Weather StatementBTVOrange, Windsor60 min
May 29, 12:06 AM EDTSevere Thunderstorm WarningBTVOrange, Windsor39 min
May 29, 1:30 AM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange, Washington60 min
May 29, 2:29 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington41 min
May 29, 2:48 AM EDTSpecial Weather StatementBTVFranklin, Orleans57 min
May 29, 4:12 AM EDTSpecial Weather StatementBTVChittenden63 min
May 29, 4:28 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden62 min
May 29, 4:46 AM EDTSpecial Weather StatementBTVGrand Isle29 min
May 29, 5:05 AM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Orleans55 min
May 29, 6:26 AM EDTSevere Thunderstorm WarningBTVAddison64 min
May 29, 7:07 AM EDTFlash Flood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more15 hr
May 29, 8:52 AM EDTSpecial Weather StatementBTVCaledonia, Chittenden, Orange, Washington53 min
May 29, 9:42 AM EDTSpecial Weather StatementBTVCaledonia63 min
May 29, 9:47 AM EDTSpecial Weather StatementBTVEssex28 min
May 29, 12:56 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle34 min
May 29, 1:29 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle, Orleans61 min
May 29, 1:48 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland, Windsor57 min
May 29, 1:51 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington84 min
May 29, 1:56 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland64 min
May 29, 2:18 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle57 min
May 29, 2:18 PM EDTTornado WarningBTVFranklin, Lamoille, Orleans57 min
May 29, 2:31 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Lamoille, Washington23 min
May 29, 2:46 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor59 min
May 29, 2:50 PM EDTTornado WarningBTVCaledonia, Franklin, Lamoille, Orleans25 min
May 29, 2:59 PM EDTFlash Flood WarningBTVAddison4 hr
May 29, 3:09 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille66 min
May 29, 3:12 PM EDTTornado WarningBTVCaledonia, Essex, Lamoille, Orleans42 min
May 29, 3:28 PM EDTFlash Flood WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor4 hr
May 29, 3:30 PM EDTSevere Thunderstorm WarningBTVFranklin, Orleans30 min
May 29, 3:41 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Orange, Rutland, Washington, Windsor64 min
May 29, 3:43 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Orleans, Washington47 min
May 29, 4:02 PM EDTTornado WarningBTVAddison, Orange, Rutland, Washington, Windsor29 min
May 29, 4:22 PM EDTFlash Flood WarningBTVCaledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more4 hr
May 29, 4:54 PM EDTSevere Thunderstorm WarningBTVOrange, Rutland, Windsor66 min
May 29, 5:41 PM EDTSpecial Weather StatementBTVRutland, Windsor2 hr
May 29, 6:06 PM EDTSpecial Weather StatementBTVWindsor24 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.